Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An application of Baumslag-Solitar non-Hopfian groups to finitary automorphisms


Author: Francesco Caserta
Journal: Proc. Amer. Math. Soc. 104 (1988), 30-32
MSC: Primary 20E36
DOI: https://doi.org/10.1090/S0002-9939-1988-0931725-1
MathSciNet review: 931725
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that finitary automorphisms, as distinct from those described as special, do not possess good hereditary properties on subgroups.


References [Enhancements On Off] (What's this?)

  • [1] G. Baumslag and D. Solitar, Some two-generator one-relator non-hopfian groups, Bull. Amer. Math. Soc. 68 (1962), 199-201. MR 0142635 (26:204)
  • [2] F. Caserta, Serre classes of endomorphisms of nilpotent groups and self-maps of nilpotent spaces, Ph.D. thesis, SUNY at Binghamton, 1988.
  • [3] M. Castellet, P. Hilton and J. Roitberg, On pseudo-identities, II, Arch. Math. 42 (1984), 193-199. MR 751495 (86a:55020)
  • [4] J. Cohen, A spectral sequence automorphism theorem; applications to fibre spaces and stable homotopy theory, Topology 7 (1968), 173-177. MR 0227990 (37:3574)
  • [5] P. Hilton, On special group automorphisms and their composition, Canad. J. Math. 36 (1984), 591-600. MR 756536 (85k:20098)
  • [6] -, Special group automorphisms and special self-homotopy equivalences, Aspects of Topology, London Math. Soc. Lecture Notes Series, vol. 93, Cambridge Univ. Press, 1985, pp. 281-292. MR 787834 (87g:55031)
  • [7] P. Hilton and J. Roitberg, On pseudo-identities, I, Arch. Math. 41 (1983), 204-214. MR 721051 (85h:20041)
  • [8] J. Roitberg, Finitary automorphisms and integral homotogy, Topological Topics, London Math. Soc. Lecture Notes Series, vol. 86, Cambridge Univ. Press, 1983, pp. 164-168. MR 827256 (87b:20070)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20E36

Retrieve articles in all journals with MSC: 20E36


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0931725-1
Keywords: Group automorphism, finitary automorphism, nonhopfian group
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society